Apr 21, 2006
My son was told today about 2 last treatments for his HIV. He has not described them to me, only called one of them the "last ditch" which consisted of injections twice a day, but the side effects were terrible. From what I've just read, it sounds like Fuzeon. Is it true that the side effects was be tremendous?
Does he mean these last 2 treatments are the end of line for his HIV before AIDS/
I'm so scared for him, but he hasn't called me back to discuss it. I'm trying to let him be and wait for him to want to talk about it, but it's hard since he's the oldest of 4 boys and my first born.
| Response from Ms. Salisbury
Hi, I am sorry it took so long to answer your question. I am new at the The Body. Fuzeon is probably the medication you are referring to. It is the only HIV medication that requires an injection. Many times we save Fuzeon until the end of HIV treatment due to the expense and the fact that it must be injected twice a day. This does not mean it is a "last ditch" though. Fuzeon has the best results when it is paired with two other HIV drugs that are still working on the virus. The studies that were done on patients using Fuzeon showed that there were fewer side effects than the other comparison group not on Fuzeon. The only side effect that Fuzeon patients showed were the injections site reactions (ISRs). The ISRs can be minimized with good training from an experience nurse.
This can also be reinforced with the patient using "The Nurse Connection" a service provided to patients free of charge by the company that makes Fuzeon.
AIDS is when the T cells decrease to less than 200 cells or someone has an opportunistic infection (this results from low T cells). Fuzeon actually has improved T cells and make the person's immune system stronger so they are not AIDS anymore.
Your son's doctor is making a treatment based on your son's situation. I am sure he/she would prescribe Fuzeon to improve his immune system so that he will be to improve his quality of life. Carol
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Bumps On Penis A Sign Of Acute HIV Infection?
- Blowjob From A Prostitute Scared To Death
- Black Spots After Oral Sex Worried I Have HIV
- Burning Penis After Anal Sex Worried I Have HIV
- Cold Feet After Oral Sex On A Woman What Are The Chances Of HIV
- Diarrhea After Giving Oral Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.